MAUDE Adverse Event Report: ARTHREX INC. DRILL, 4.5MM CANNULATED; BIT, DRILL

ARTHREX INC. DRILL, 4.5MM CANNULATED; BIT, DRILL
Catalog Number AR-1204.5L
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the 4.5mm cannulated drill has a broken tip.No further details provided.Additional information has been requested.Follow-up investigation: the surgeon was performing a deep deltoid ligament reconstruction through bony tunnels with hamstring autograft procedure and as she was drilling into a space with existing hardware, she hit a screw.The tip of the drill broke-off and was left in bone, as a broken screw would be.Only the base of the drill will be returned for evaluation, the tip was left in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.Complaint confirmed.Visual examination revealed the distal tip of the drill broke off laterally down the shaft to just proximal to the 10mm mark.The od, material type, and hardness were all within specification.The broken fragment was not received for evaluation.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device as stated in the event description.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.

Brand Name
DRILL, 4.5MM CANNULATED
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7439293
Report Number1220246-2018-00135
Device Sequence Number1092922
Product Code HTW
UDI-Device Identifier00888867004009
UDI-Public00888867004009
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1204.5L
Device Lot Number031309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer03/27/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;